Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 139, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 2, 2000, 3:29 PM EDT for Ashtabula County, Ohio. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 2, 2000, 3:29 PM EDT (19:29 UTC)
- Expired
- Aug 2, 2000, 4:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Ashtabula County, OH
The radar
The Cleveland radar (KCLE), 106 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 2, 3:35 PM EDT | Hail 0.75 | Ashtabula, OH | Dime size hail fell five miles south of Ashtabula. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 450 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
280 WUUS51 KCLE 021929 SVRCLE OHC007-022015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 329 PM EDT WED AUG 2 2000 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ASHTABULA COUNTY IN OHIO... * UNTIL 415 PM EDT * AT 329 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTH OF JEFFERSON...MOVING EAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... NORTH KINGSVILLE JEFFERSON CONNEAUT ASHTABULA LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$ GARNET
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:34 PM EDT, 55 minutes earlier.
Area forecast discussion, Aug 2, 2:34 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 234 PM EDT WED AUG 2 2000 WL HV TO WATCH STG TSRA OVR LERI N OF CLE TO DECIDE BY ZONE TIME AS TO WHETHER THE WATCH IN NW PA WL NEED TO BE CONTD. AMS THIS EVE WL STILL SUPPORT STG STRMS AND HVY RN SO WL MENTION. CDFNT MOVS SE ACRS CWA THU MORN. TIMING SHUD ALLOW FOR NO CHC IN NW AND MORN CHC CNTRL AND ERN LKSHORE WITH MAINLY MORN WORDING TO INLAND TO COVER PSBL CONVECTION LINGERING INTO EARLY AFTN AS AMS RMNS UNSTBL. DRYING ARRIVES IN EARNEST THU EVE WITH HI PRES AND DRY CONDS THRU FRI NITE. TEMPS NR GUIDANCE WHICH SEEMS ON TRACK WITH CDFNT IN TOL JUST BFR 12Z THU. GUIDANCE ALSO REFLECTS WRMR LKSHORE TEMPS THU NITE AND COOLER TEMPS IN THE EAST ON FRI. .CLE...NONE. ADAMS
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 12:34 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 41 min |
| Aug 2, 4:13 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Wood | 47 min |
| Aug 2, 6:32 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 43 min |
| Aug 2, 6:53 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 52 min |
| Aug 2, 7:27 PM EDT | Flash Flood Warning | CLE | Lucas | 2 hr |
| Aug 2, 7:35 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 40 min |
| Aug 2, 7:50 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 40 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.